Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 39, NWS Quad Cities, IA

May 15, 20254 counties in Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at May 15, 2025, 5:00 PM CDT for 4 counties in Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2025, 5:00 PM CDT (22:00 UTC)
Expired
May 15, 2025, 6:00 PM CDT
In force
60 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Carroll County, IL, Henry County, IL, Rock Island County, IL, Whiteside County, IL

The radar

The Quad Cities radar (KDVN), 55 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 972 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
972 J/kg
Mixed-layer CIN
-206 J/kg
Mixed-layer LCL
919 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

910 
WUUS53 KDVN 152200
SVRDVN
ILC015-073-161-195-152300-
/O.NEW.KDVN.SV.W.0039.250515T2200Z-250515T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
500 PM CDT Thu May 15 2025

The National Weather Service in the Quad Cities has issued a

* Severe Thunderstorm Warning for...
  East central Rock Island County in northwestern Illinois...
  Whiteside County in northwestern Illinois...
  North central Henry County in northwestern Illinois...
  Southeastern Carroll County in northwestern Illinois...

* Until 600 PM CDT.

* At 459 PM CDT, a severe thunderstorm was located over Erie, or 12
  miles southwest of Morrison, moving northeast at 40 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Sterling, Rock Falls, Morrison, Prophetstown, Erie, Garden Plain,
  Milledgeville, Albany, Lyndon, Coleta, Emerson, Union Grove,
  Ustick, Fenton, Hillsdale, Round Grove, Hitt, Portland Corners,
  Spring Hill, and Carroll County Fairgrounds.

This includes Interstate 88 between mile markers 8 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4151 9021 4179 9023 4180 9019 4182 9018
      4205 8969 4193 8969 4193 8963 4170 8963
TIME...MOT...LOC 2159Z 230DEG 34KT 4167 9012 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Uttech
5 follow-up statements
590 
WWUS53 KDVN 152206
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
506 PM CDT Thu May 15 2025

ILC161-152215-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Rock Island IL-
506 PM CDT Thu May 15 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK ISLAND
COUNTY IS CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4156 9014 4183 9017 4205 8969 4193 8969
      4193 8963 4170 8963
TIME...MOT...LOC 2205Z 238DEG 35KT 4175 9004 

$$

ILC015-073-195-152300-
/O.CON.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Whiteside IL-Henry IL-Carroll IL-
506 PM CDT Thu May 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WHITESIDE...NORTHERN HENRY AND SOUTHEASTERN CARROLL COUNTIES...

At 505 PM CDT, a severe thunderstorm was located over Fenton, or near
Morrison, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sterling, Rock Falls, Morrison, Prophetstown, Erie, Garden Plain,
Milledgeville, Lyndon, Coleta, Emerson, Union Grove, Ustick, Fenton,
Round Grove, Hitt, Portland Corners, Spring Hill, Carroll County
Fairgrounds, Penrose, and Malvern.

This includes Interstate 88 between mile markers 15 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4156 9014 4183 9017 4205 8969 4193 8969
      4193 8963 4170 8963
TIME...MOT...LOC 2205Z 238DEG 35KT 4175 9004 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Uttech
906 
WWUS53 KDVN 152213
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
513 PM CDT Thu May 15 2025

ILC073-152223-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Henry IL-
513 PM CDT Thu May 15 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HENRY COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4162 9003 4187 9009 4205 8969 4193 8969
      4193 8963 4170 8963
TIME...MOT...LOC 2213Z 230DEG 34KT 4180 8996 

$$

ILC015-195-152300-
/O.CON.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Whiteside IL-Carroll IL-
513 PM CDT Thu May 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL WHITESIDE AND SOUTHEASTERN CARROLL COUNTIES...

At 513 PM CDT, a severe thunderstorm was located over Morrison,
moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sterling, Rock Falls, Morrison, Prophetstown, Milledgeville, Lyndon,
Coleta, Emerson, Union Grove, Ustick, Fenton, Round Grove, Hitt,
Portland Corners, Carroll County Fairgrounds, Penrose, Malvern, Como,
White Pigeon, and Morrison-Rockwood State Park.

This includes Interstate 88 between mile markers 22 and 44.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4162 9003 4187 9009 4205 8969 4193 8969
      4193 8963 4170 8963
TIME...MOT...LOC 2213Z 230DEG 34KT 4180 8996 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Uttech
488 
WWUS53 KDVN 152225
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
525 PM CDT Thu May 15 2025

ILC015-195-152300-
/O.CON.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Whiteside IL-Carroll IL-
525 PM CDT Thu May 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN WHITESIDE AND SOUTHEASTERN CARROLL COUNTIES...

At 524 PM CDT, a severe thunderstorm was located over Milledgeville,
or 11 miles west of Polo, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sterling, Rock Falls, Morrison, Milledgeville, Coleta, Emerson, Round
Grove, Hitt, Galt, Franklin Corners, Carroll County Fairgrounds,
Penrose, Malvern, Como, White Pigeon, Morrison-Rockwood State Park,
Grimes Addition, Douglas Park, and Agnew.

This includes Interstate 88 between mile markers 30 and 38.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4171 8989 4191 9000 4205 8969 4193 8969
      4193 8963 4178 8963
TIME...MOT...LOC 2224Z 225DEG 41KT 4196 8980 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Uttech
006 
WWUS53 KDVN 152242
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
542 PM CDT Thu May 15 2025

ILC015-152252-
/O.CAN.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Carroll IL-
542 PM CDT Thu May 15 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CARROLL COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 4175 8973 4193 8969 4193 8963 4178 8963
TIME...MOT...LOC 2242Z 236DEG 33KT 4184 8963 

$$

ILC195-152300-
/O.CON.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Whiteside IL-
542 PM CDT Thu May 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHEASTERN WHITESIDE COUNTY...

At 542 PM CDT, a severe thunderstorm was located near Penrose, or
near Sterling, moving northeast at 40 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Sterling, Rock Falls, and Penrose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
sturdy building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 4175 8973 4193 8969 4193 8963 4178 8963
TIME...MOT...LOC 2242Z 236DEG 33KT 4184 8963 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Uttech
139 
WWUS53 KDVN 152252
SVSDVN

Severe Weather Statement
National Weather Service Quad Cities IA/IL
552 PM CDT Thu May 15 2025

ILC195-152301-
/O.EXP.KDVN.SV.W.0039.000000T0000Z-250515T2300Z/
Whiteside IL-
552 PM CDT Thu May 15 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WHITESIDE COUNTY
WILL EXPIRE AT 600 PM CDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

&&

LAT...LON 4175 8973 4193 8969 4193 8963 4178 8963
TIME...MOT...LOC 2251Z 230DEG 34KT 4189 8956 

$$

Uttech

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:17 PM CDT, 3 hours 43 minutes earlier. Its key messages:

  • A conditional threat for severe storms (level 2 of 5) remains this afternoon and early evening across northwest and north central Illinois.
  • Humid and breezy conditions today with near record highs, with most locations hitting the upper 80s to lower 90s.
  • Strong southwest winds are forecast on Friday, potentially peaking 40 - 45+ mph.
  • Active weather returns early next week, with widespread beneficial rain likely.
Area forecast discussion, May 15, 1:17 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
117 PM CDT Thu May 15 2025

.KEY MESSAGES...

- A conditional threat for severe storms (level 2 of 5) remains
  this afternoon and early evening across northwest and north
  central Illinois.

- Humid and breezy conditions today with near record highs,
  with most locations hitting the upper 80s to lower 90s.

- Strong southwest winds are forecast on Friday, potentially
  peaking 40 - 45+ mph.

- Active weather returns early next week, with widespread
  beneficial rain likely.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 110 PM CDT Thu May 15 2025

The forecast remains on track today with hot and humid conditions
ahead of a cold front which is currently approaching the far
western portion of the outlook area. A potent, negatively
tilted trough will swing through the Upper Midwest today, and
an unseasonably strong surface low (~980mb) nearly vertically
stacked with the upper-low will shift through eastern South
Dakota into far southeast North Dakota into this evening. This
system will push a cold front through eastern Iowa and northwest
Illinois through the mid to late afternoon, marking a SSE to
WSW wind shift and significant drop in low-level moisture with
dewpoints falling from the upper 60s/near 70 F down into the
50s. Ahead of the front, diurnal BL mixing will aid in pushing
temperatures to near record highs as very warm air at 850mb
(near 20 C) is adiabatically mixed down to the surface. This
will yield highs in the low 90s for counties along and east of
the Mississippi River.

SPC has maintained a Slight Risk (level 2 of 5) for severe
storms in the counties east and northeast of the Quad Cities,
with a small area of an Enhanced Risk (level 3 of 5) in eastern
Stephenson County. A Marginal Risk (level 1 of 5) extends back
to the west toward the Quad Cities.

While the forecast environment is favorable for severe storms
this afternoon due to high instability with MLCAPE of 2500+
J/kg and sufficient deep layer shear for storm organization,
CAMs have continued to show relatively low areal coverage,
although with a wide variance in solutions. The HRRR continues
to be one of the least aggressive with CI in our outlook area,
holding off development until either near or east of our eastern
border. Other CAMs such as the NSSL/ARW/NAMnest develop
scattered storms along and just east of the Mississippi River
between 3 to 5 PM. And this is likely the worst case scenario
for today -- scattered strong to severe storms impacting the
eastern tier or two of counties during the late afternoon/early
evening, before the activity quickly shifts to the east. The
other possible scenario is for the area of low-level convergence
along and slightly downstream of the surface front to progress
far enough to the east through the afternoon that CI is
primarily focused east of the outlook area during the late
afternoon to early evening. As mentioned, the environmental
setup is there to support severe storms, so any convection that
does develop could quickly become severe with large hail and
damaging winds the primary threats, and an isolated tornado
secondary. Dry conditions are expected overnight with lows in
the 60s and 50s.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 110 PM CDT Thu May 15 2025

Friday: Warm and windy conditions are expected with a much drier
post-frontal air mass in place. The strong area of low pressure
will remain positioned across west-central MN to southeast ND
which will keep a tight pressure gradient over eastern Iowa and
northwest Illinois. Strong, gusty SW to WSW winds are forecast
locally with peak values around 45 mph possible and a Wind
Advisory may eventually be needed.

Low-level moisture will be much lower than on Thursday, but
with dewpoints in the mid 40s to lower 50s there may be enough
instability during the afternoon to lead to high-based isolated
showers and storms, which could locally enhance the winds to 50+
mph. Forecast soundings display MUCAPE of 500+ J/kg and DCAPE
near 1200 J/kg. On a separate note, since significant green-up
of vegetation and area grasses has already occurred this spring
the fire weather threat should be muted. Nonetheless, given the
strong gusty winds, dry conditions, and low afternoon humidity
between 20-30%, burning is discouraged on Friday.

Saturday - Sunday: Seasonable weather is forecast for the
upcoming weekend with highs in the 60s across the north and 70s
elsewhere. It will be breezy on Saturday with NW winds gusting
around 30 mph. No precipitation is expected through Sunday
evening.

Next Week: Models are in good agreement on an active weather
pattern setting up for the early to middle portion of next week
with periods of widespread rainfall likely. NBM highs are in
the 60s and 70s.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1246 PM CDT Thu May 15 2025

VFR conditions are expected at all TAF sites next 24hrs.
Scattered CU will affect all sites this afternoon but become
less as the afternoon goes on, with few cirrus into the evening
hours. Clear skies expected overnight and tomorrow. Bigger issue
is the winds. south to southeast early this afternoon but
becoming southwest for afternoon into the evening hours. Winds
gusts this afternoon will reach up to around 30kts at all sites.
Gusts decrease this evening, but even more for overnight hours.
Gusty winds are expected again tomorrow with gusts over 25kts
during the morning out of the southwest.

&&

.CLIMATE...
Issued at 220 PM CDT Wed May 14 2025

Record High Temperatures:

May 15:
KBRL: 93 / 1944
KCID: 94 / 1941
KDBQ: 90 / 1944
KMLI: 91 / 1941

Record Warm Low Temperatures:

May 15:
KDBQ: 67 / 2001
KMLI: 69 / 2001

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...Uttech
LONG TERM...Uttech
AVIATION...Auten
CLIMATE...Gross
Hazardous weather outlook, May 15, 2:26 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
226 PM CDT Thu May 15 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-161930-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
226 PM CDT Thu May 15 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Isolated thunderstorms are possible this afternoon into the early
evening, but confidence remains low on development due to warm
air aloft across the area. If storms form, they will quickly
become severe east of a Galena, Illinois to Princeton, Illinois
line. All modes of severe weather are possible.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Strong southwest winds are expected on Friday, gusting 35 to 45
mph. Isolated showers and storms are possible during the afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon into the early
evening east of the Mississippi River.

GENERAL STORM MOTION OF THE DAY:

To the northeast around 45 mph.

ZU/DC

In the hours before

Special weather statement, May 15, 3:13 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
313 PM CDT Thu May 15 2025

IAZ040>042-051>054-063>068-076>078-087>089-ILZ015-024-152315-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Rock Island-Mercer-
Including the cities of Independence, Manchester, Dubuque,
Vinton, Cedar Rapids, Anamosa, Maquoketa, Marengo, Iowa City,
Tipton, Clinton, Muscatine, Davenport, Bettendorf, Sigourney,
Washington, Wapello, Fairfield, Mount Pleasant, Burlington,
Moline, Rock Island, and Aledo
313 PM CDT Thu May 15 2025

...Strong Southwest Winds into Early Evening...

Strong winds are expected late this afternoon and evening behind a
cold front. Wind gusts as high as 40 to 50 mph could lead to
reduced visibilities from blowing dust, mainly in open and rural
areas. Additionally, the strongest gusts could bring down small
tree limbs and blow around loose objects.

Drivers of vans, campers, trailers, and other high profile vehicles
should be extra cautious as the strong winds will make for difficult
travel conditions.

Uttech
Special weather statement, May 15, 4:11 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Quad Cities IA IL
411 PM CDT Thu May 15 2025

ILZ001-002-007-009-016>018-025-026-160000-
Jo Daviess-Stephenson-Carroll-Whiteside-Henry IL-Bureau-Putnam-
Henderson-Warren-
Including the cities of Galena, Freeport, Mount Carroll,
Sterling, Geneseo, Princeton, Hennepin, Oquawka, and Monmouth
411 PM CDT Thu May 15 2025

...Strong Southwest Winds into Early Evening...

Strong winds are expected late this afternoon and evening along
and behind a cold front. Wind gusts as high as 40 to 50 mph could
lead to reduced visibilities from blowing dust, mainly in open
and rural areas. Additionally, the strongest gusts could bring
down small tree limbs and blow around loose objects.

Drivers of vans, campers, trailers, and other high profile vehicles
should be extra cautious as the strong winds will make for difficult
travel conditions.

Uttech
Special weather statement, May 15, 4:49 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
449 PM CDT Thu May 15 2025

ILZ001-002-152230-
Jo Daviess IL-Stephenson IL-
449 PM CDT Thu May 15 2025

...A strong thunderstorm will impact portions of eastern Jo Daviess
and northwestern Stephenson Counties through 530 PM CDT...

At 448 PM CDT, Doppler radar was tracking a strong thunderstorm near
Massbach, or 16 miles northwest of Mount Carroll, moving northeast at
45 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Lena, Stockton, Warren, Elizabeth, Woodbine, Winslow, Nora, Massbach,
Buena Vista, Waddams Grove, Canyon Camp, Lake Le-Aqua-
na State Park, Mc Connell, Apple River Canyon State Park, Stockton
Airport, Elmoville, and Jo Daviess County Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

A Tornado Watch remains in effect until 1000 PM CDT for northwestern
Illinois.

&&

LAT...LON 4244 8966 4220 9015 4227 9025 4251 9007
      4251 8983
TIME...MOT...LOC 2148Z 223DEG 38KT 4230 9012

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Uttech

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 4:49 PM CDTSpecial Weather StatementDVNJo Daviess41 min
May 15, 5:03 PM CDTSevere Thunderstorm WarningDVNBureau, Henry57 min
May 15, 5:27 PM CDTSevere Thunderstorm WarningDVNBureau, Henry, Whiteside33 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.